Back to Ask the Diabetes Team Ask the Diabetes Team

From Hollywood, Florida, USA:

What risk does a patient have when combining pills (glyburide) and Insulin (Humulin 70/30) shots?


The usual way that a person on pills and insulin gets to that point is by the sequential addition of insulin to a maximum dose of a pill. This would suggest that the pill did not do the job by itself, in terms of treating the glucose levels to the appropriate target. Both agents you mention can cause low blood sugars, so close monitoring is important. They can both induce weight gain. I like to know how much more glucose lowering I need when I get to the maximum dose of a drug. If A1c levels are more than 2% points above normal, you may need insulin over another pill because insulin tends to be more potent. Sometimes, you can stop the oral agent and stay on only insulin.


Original posting 3 Aug 2005
Posted to Insulin and Pills for Diabetes


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.